MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Inaccurate Delivery (2339)
Health Effect - Clinical Codes Visual Disturbances (2140); No Code Available (3191)
Date of Event 08/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zxt150 model intraocular lens (iol) was explanted from patient's right eye in a secondary surgical procedure because the lens was implanted upside down.Doctor had noticed that lens flipped upside down while inserting lens into the eye and it was noticed during post op that patient vision was negatively impacted.There was no patient injury and no medical/surgical interventions such as vitrectomy, incision enlargement or sutures were required.The replacement lens used is a same model and diopter lens.The patient was doing fine at the time of discharge.Additional information was received stating that there were no visual symptoms experienced by the patient.No further information was provided.
 
Additional Manufacturer Narrative
Section d10: device available for evaluation? yes.Returned to manufacturer on: 10/12/2020.Section h3: device returned to manufacturer: yes.Device evaluation: the complaint lens was received inside a specimen cup.Visual inspection under magnification revealed viscoelastic residue on the optic body and haptic and that the lens was received cut in half (only one half received), which is consistent with a lens that was handled during explant.The lens was cleaned, and dimensional inspection was performed on the single haptic and measured within specifications.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.The search revealed no other complaints have been received for this production order number.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10659373
Report Number9614546-2020-00448
Device Sequence Number11549845
Product Code POE
UDI-Device Identifier05050474605220
UDI-Public(01)05050474605220(17)220922
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2022
Device Model NumberZXT150
Device Catalogue NumberZXT150U210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2020
Initial Date Received by Manufacturer 09/16/2020
Supplement Date Received by Manufacturer10/30/2020
Initial Report FDA Received Date10/09/2020
Supplement Report FDA Received Date11/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR